Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 45, NWS New Orleans, LA

May 10, 2014Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 10, 2014, 2:27 AM CDT for Pearl River County, Mississippi. It took effect at May 10, 2014, 12:28 PM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 2:27 AM CDT (07:27 UTC)
In effect from
May 10, 2014, 12:28 PM CDT
Expired
May 12, 2014, 9:24 AM CDT
In force
45 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 9, 9:29 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 9, 9:29 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 PM CDT FRI MAY 9 2014

.UPDATE...
MAINLY A GRID UPDATE TO BRING QPF...POPS AND WEATHER GRIDS UP TO
CURRENT TRENDS. THE QPF WILL INDICATE 4 INCHES IN THE IMPACTED
AREA CURRENTLY UNDER THE GUN FOR 6 HOURS BETWEEN 06Z-12Z...THEN
ANOTHER 1 INCH AVERAGE 12-18Z. THIS IS BASED ON LATEST
TRENDS...LOCAL EXPERTISE AND SOME HI RES GUIDANCE. WILL SEND
UPDATED ZONE PACKAGE SHORTLY.

&

.DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...LARGE SCALE FLASH FLOOD WATCH/WARNING OPERATIONS

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  85  67  86 / 100  30  20  20
BTR  69  87  72  88 / 100  30  20  20
ASD  68  83  70  83 / 100  50  20  20
MSY  70  83  71  84 / 100  50  20  20
GPT  72  81  74  81 / 100  60  20  20
PQL  68  81  69  81 / 100  60  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&

24/RR
Hazardous weather outlook, May 9, 8:01 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 PM CDT FRI MAY 9 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-101315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
801 PM CDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL IS OCCURRING TONIGHT. A FLASH FLOOD WATCH
IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI THROUGH 9 AM SATURDAY. RAINFALL TOTALS OF 3 TO 5
INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON SATURDAY.
THESE THUNDERSTORMS WILL BE MOST PREVALENT ALONG THE COASTAL
AREAS OF LOUISIANA AND MISSISSIPPI. THESE THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS.

ISOLATED...MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON
SUNDAY AND MONDAY. THESE THUNDERSTORMS COULD PRODUCE BRIEF HEAVY
DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES.

A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA
TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE
STRONG...PRODUCE STRONG GUSTY WINDS...HEAVY DOWNPOURS...AND
FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 9, 9:52 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
952 PM CDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
05/09/2014                   ORLEANS            LA   NWS EMPLOYEE

            NWS EMPLOYEE WITNESSED CARS STALLING DUE TO FLASH
            FLOODING IN DOWNTOWN NEW ORLEANS.

&&

MEFFERSO
Local storm report, May 9, 9:54 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 PM CDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HEAVY RAIN       SAUCIER                 30.64N 89.14W
05/09/2014  M7.40 INCH       HARRISON           MS   EMERGENCY MNGR

&&

MEFFERSO
Local storm report, May 9, 10:00 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     FLASH FLOOD      GULFPORT                30.39N 89.07W
05/09/2014                   HARRISON           MS   911 CALL CENTER

            THE INTERSECTION OF CANAL AND SMITH ROADS ON THE
            NORTHWEST SIDE OF GULFPORT ARE IMPASSIBLE DUE TO DEEP
            WATER FLOWING ON THE ROADWAY.

0944 PM     FLASH FLOOD      1 NW GULFPORT           30.40N 89.08W
05/09/2014                   HARRISON           MS   EMERGENCY MNGR

            THE INTERSECTION OF SMITH AND CANAL ROADS HAS BEEN CLOSED
            DUE TO HIGH WATER OVER THE ROADWAY.

&&

MEFFERSO
Local storm report, May 9, 10:09 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1009 PM CDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
05/09/2014                   ORLEANS            LA   BROADCAST MEDIA

            LOCAL MEDIA SHOWING LIVE FOOTAGE OF MULTIPLE HIGH WATER
            RESCUES ACROSS THE CITY.

&&

MEFFERSO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:03 PM CDTSpecial Marine WarningLIX117 min
May 9, 7:26 PM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Saint Bernard, Saint Charles, Saint John the Baptist2 hr
May 9, 8:04 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa, Washington116 min
May 9, 8:44 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, Lafourche, Livingston, Saint James, Saint John the Baptist and 1 more2 hr
May 9, 9:06 PM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles4 hr
May 9, 9:51 PM CDTSpecial Marine WarningLIX114 min
May 9, 9:55 PM CDTRiver Flood WarningLIXSaint Tammany6 days
May 9, 9:58 PM CDTFlash Flood WarningLIXPlaquemines, Saint Bernard3 hr
May 9, 10:04 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa, Washington116 min
May 9, 10:22 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more113 min
May 9, 10:51 PM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Jefferson, Lafourche, Plaquemines and 4 more3 hr
May 9, 11:38 PM CDTSpecial Marine WarningLIX67 min
May 10, 12:59 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles2 hr
May 10, 1:09 AM CDTFlash Flood WarningLIXLivingston, Saint Helena, Tangipahoa3 hr
May 10, 1:41 AM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Saint James, Saint John the Baptist2 hr
May 10, 2:54 AM CDTRiver Flood WarningLIXTangipahoa62 hr
May 10, 2:54 AM CDTRiver Flood WarningLIXSaint Tammany46 hr
May 10, 2:54 AM CDTRiver Flood WarningLIXSaint Tammany39 hr
May 9, 7:57 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson2 hr
May 9, 8:25 PM CDTSevere Thunderstorm WarningLIXHarrison35 min
May 9, 8:38 PM CDTFlash Flood WarningLIXHarrison4 hr
May 9, 9:49 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
May 9, 11:17 PM CDTRiver Flood WarningLIXHarrison49 hr
May 10, 12:28 AM CDTFlash Flood WarningLIXHarrison2 hr
May 10, 12:45 AM CDTFlash Flood WarningLIXJackson2 hr
May 10, 2:25 AM CDTRiver Flood WarningLIXPearl River36 hr
May 10, 2:41 AM CDTRiver Flood WarningLIXHarrison4 days
May 10, 2:41 AM CDTRiver Flood WarningLIXHarrison42 hr
May 10, 9:42 AM CDTRiver Flood WarningLIXJackson71 hr

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.